Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 22, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Mar 12, 2016, 7:51 AM EST. It took effect at Mar 12, 2016, 8:00 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2016, 7:51 AM EST (12:51 UTC)
- In effect from
- Mar 12, 2016, 8:00 AM EST
- Expired
- Mar 12, 2016, 10:25 PM EST
- In force
- 14 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
424 WHUS72 KKEY 121251 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 751 AM EST SAT MAR 12 2016 GMZ052>055-072>075-122100- /O.NEW.KKEY.SC.Y.0022.160312T1300Z-160312T2200Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 751 AM EST SAT MAR 12 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * WINDS...EAST TO SOUTHEAST WINDS OF NEAR 20 KNOTS WILL PERSIST ON THE FLORIDA STRAITS FOR MOST OF TODAY. | * WAVES/SEAS...SEAS OF UP TO 7 FEET CAN BE EXPECTED IN PORTIONS OF THE FLORIDA STRAITS...ESPECIALLY ON THE OFFSHORE WATERS SOUTH OF THE LOWER KEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APA
2 follow-up statements
564 WHUS72 KKEY 122117 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 417 PM EST SAT MAR 12 2016 GMZ052>055-072>075-130400- /O.EXT.KKEY.SC.Y.0022.000000T0000Z-160313T0400Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 417 PM EST SAT MAR 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...SOUTHEAST WINDS OF NEAR 20 KNOTS WILL PERSIST ON THE FLORIDA STRAITS INTO AT LEAST THIS EVENING...BEFORE SLOWLY DECREASING LATE TONIGHT. * WAVES/SEAS...SEAS OF UP TO 7 FEET CAN BE EXPECTED IN PORTIONS OF THE FLORIDA STRAITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APA
010 WHUS72 KKEY 130325 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1025 PM EST SAT MAR 12 2016 GMZ052>055-072>075-130430- /O.CAN.KKEY.SC.Y.0022.000000T0000Z-160313T0400Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1025 PM EST SAT MAR 12 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY FOR THE STRAITS OF FLORIDA. HOWEVER...SMALL CRAFT OPERATORS SHOULD CONTINUE TO EXERCISE CAUTION DUE TO WINDS OF 15 TO 20 KNOTS OVERNIGHT. $$ KN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 12, 4:04 AM EST, 3 hours 47 minutes earlier.
Area forecast discussion, Mar 12, 4:04 AM EST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
404 AM EST SAT MAR 12 2016
.DISCUSSION...
.CURRENTLY...
A LOOK AT SATELLITE DATA WE FIND A TROUGH LINGERING OVER THE TEXAS
COAST. THIS TROUGH IS ERODING THE WESTERN EDGE OF AN AREA OF HIGH
PRESSURE NORTH OF THE BAHAMAS. SOUTHEAST WINDS HAVE DECREASED DURING
THE LAST SEVERAL HOURS WITH THE ISLAND TERMINALS REPORTING AROUND 10
KNOTS...AND ALL THE C-MAN STATIONS REPORTING 15 KNOTS...WITH HIGHER
GUSTS EXCEPT FOR THE LAST HOUR AT SAND KEY SHOWING NEAR 20 KNOTS.
.SHORT TERM (TODAY THROUGH SUNDAY NIGHT)...
THE TROUGH NEAR EAST TEXAS WILL CONTINUE TO SLIDE TO THE
EAST...IMPACTING THE WESTERN EDGE OT THE RIDGE MENTIONED ABOVE. AS
THESE INTERACT...THE PRESSURE GRADIENT WILL WEAKEN...RESULTING IN
DECREASING WINDS THROUGH THE DAY. DUE TO THE TROUGH MOVING ACROSS
THE GULF OF MEXICO WILL KEEP A SLIGHT CHANCE OF SHOWERS IN THE SHORT
TERM FORECAST AS THERE WILL BE SOME WEAK LIFTING AND HIGHER MOISTURE
CROSSING THE AREA THROUGH SUNDAY NIGHT.
&&
.LONG TERM (MONDAY THROUGH FRIDAY)...
THE INITIAL TROUGH WILL LIFT OUT WHILE A COLORADO CLIPPER MOVES
ACROSS THE FRONT RANGE ON SUNDAY...WITH THE TROUGH MOVING OFF THE
FLORIDA / GEORGIA COAST MONDAY. A ZONAL FLOW WILL PRECLUDE ANY
FRONTAL PASSAGE FOR THE KEYS AREA...AND THE LESS FAVORABLE RIGHT EXIT
REGION OF THE JET WILL HELP A MID LEVEL RIDGE SUBDUE CHANCES FOR
SHOWERS MONDAY NIGHT THROUGH TUESDAY NIGHT. WILL KEEP SLIGHT CHANCE
OF SHOWERS IN WEDNESDAY THROUGH FRIDAY ALTHOUGH GUIDANCE IS NOT VERY
BULLISH ON THIS PROSPECT.
&&
.MARINE...
WILL KEEP A CAUTIONARY STATEMENT IN FOR THE FLORIDA STRAITS AS
BREEZES CONTINUE TO DECREASE TODAY. EXPECTING TO REMOVE ALL HEADLINES
LATE THIS AFTERNOON OR THIS EVENING. A TROUGH IS MOVING SLOWLY
EASTWARD ACROSS THE WESTERN GULF OF MEXICO...ERODING THE WESTERN EDGE
OF AN AREA OF HIGH PRESSURE LOCATED EAST OF THE FLORIDA / GEORGIA
COAST. THE RESULT OF THIS ERODING HIGH PRESSURE WILL BE A GRADUAL
DECREASE IN BREEZES THROUGH SATURDAY NIGHT...AND LASTING INTO
THURSDAY.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL AT EYW AND MTH THROUGH AT LEAST THE NEXT
24 HOURS. SUSTAINED EAST TO SOUTHEAST WINDS NEAR 20 KNOTS EXPECTED
FROM JUST OFF THE SURFACE TO ABOUT 3000 FEET.
&&
.CLIMATE...
ON THIS DATE IN FLORIDA KEYS WEATHER HISTORY...IN 1881...THE HIGH
TEMPERATURE IN KEY WEST WAS 86 DEGREES. THIS SET THE DAILY RECORD
FOR MAXIMUM TEMPERATURE MEASURED IN KEY WEST ON MARCH 12TH...A
RECORD WHICH STILL STANDS 135 YEARS LATER. TEMPERATURE RECORDS AT
KEY WEST DATE BACK TO 1872.
&&
.PRELIMINARY POINT TEMPS/POPS...
KEY WEST 80 72 81 73 / 10 10 10 10
MARATHON 81 72 83 73 / 10 10 10 10
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 5 AM EST EARLY THIS MORNING FOR
GMZ042>044-052>055-072>075.
&&
PUBLIC/MARINE.................BWC
AVIATION/NOWCASTS/CLIMATE.....BS
VISIT US ON THE WEB AT WEATHER.GOV/KEY
FOLLOW US ON FACEBOOK AND TWITTER AT...
WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWESTHazardous weather outlook, Mar 12, 5:08 AM EST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 508 AM EST SAT MAR 12 2016 FLZ076>078-GMZ031>035-042>044-052>055-072>075-131015- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 508 AM EST SAT MAR 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BWC
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.